Medication for aggression

Hi. New to this group. I have a five year old autistic son who is high functioning but becomes aggressive when frustrated or angry. It’s becoming an issue at school and his developmental pediatrician recommended tenex to help. I’m apprehensive for sure but if it could help him just take the edge off it’s worth it. Anyone have any feedback with this medication or others? Thanks!

  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Yes I remember when I was nine years old in 1966 over fifty years ago being given Largactil which made me very sleepy and my Mother stopped it when I became sun burned at the sea side. One must be careful when giving medication especially to children.
  • Sorry it got there so many times. I am sending this E Mail from London and I was nine years old a long time ago as I am now over sixty years old.
  • Tenex is a blood pressure medication. It sometimes has a side effect of chilling kids out. We tried this one with my son for the same reason, even though I was very much against giving a medication for the purpose of causing the side effect. Guanfacine is either generic Tenex or it is a similar medication used similarly, I don't remember which. We tried it/them when my son was younger. It didn't do any harm, but it also didn't help at all. I'm sure it must work for some kids and that's why they keep trying it, it just didn't work for us. I really hope it works for you. Since he's so young he could outgrow this reaction and/or learn more skills. If the Tenex style drugs don't help, and if he needs medication for it, then you'll be looking at giving psychiatric medication (like antidepressants, mood stabilizers, and anti-psychotics) to a five year old. It can, of course, be done if necessary, but the side effects (which some people never get) are more likely (and more severe) with long term use that starts young. We have also used a variety of anti-psychotics for my son and also tried antidepressants.

    Whatever you do, always convey clearly to the prescriber that your child needs only the minimum effective dose even if it's less than some "standard dose".

    Best wishes, I hope the Tenex works for you/your son.